MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24702
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The target lesion was located in non-severely calcified anterior tibial artery below the knee.Pre-dilation was performed with a 2.0mm sterling balloon.A 2.5mmx80mmx150cm sterling sl balloon and v18 guidewire were selected were selected for use.The balloon ruptured upon first inflation at 10 atmospheres.A 2.5mmx120mmx150cm sterling sl balloon was selected to continue the case.The 2.5mmx120mmx150cm sterling sl balloon catheter became stuck on the v18 guidewire and could not be pushed forward.Both balloon catheter and guide wire were then removed from the patient's body.The procedure was completed with another of the same device.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a sterling sl balloon catheter.The balloon was loosely folded, and the device was bloody.Analysis of the tip, balloon, and inner/outer shaft included microscopic and visual inspection.Inspection revealed a burst in the balloon material that was 11mm in length and located at the distal end of the balloon.Inspection of the rest of the device found no other damage or defect to the device.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The target lesion was located in non-severely calcified anterior tibial artery below the knee.Pre-dilation was performed with a 2.0mm sterling balloon.A 2.5mmx80mmx150cm sterling sl balloon and v18 guidewire were selected were selected for use.The balloon ruptured upon first inflation at 10 atmospheres.A 2.5mmx120mmx150cm sterling sl balloon was selected to continue the case.The 2.5mmx120mmx150cm sterling sl balloon catheter became stuck on the v18 guidewire and could not be pushed forward.Both balloon catheter and guide wire were then removed from the patient's body.The procedure was successfully completed with another sterling sl balloon and v18 guidewire.There were no patient complications reported and the patient was stable post procedure.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10058080
Report Number2134265-2020-06417
Device Sequence Number3293535
Product Code DQY
UDI-Device Identifier08714729782285
UDI-Public08714729782285
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Model Number24702
Device Catalogue Number24702
Device Lot Number0024170186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2020
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1